Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 146, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 10, 2021, 3:05 AM PDT. It took effect at Jul 10, 2021, 2:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 3:05 AM PDT (10:05 UTC)
- In effect from
- Jul 10, 2021, 2:00 PM PDT
- Expired
- Jul 11, 2021, 5:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
352 WHUS76 KSEW 101005 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 305 AM PDT Sat Jul 10 2021 PZZ131-132-101815- /O.CON.KSEW.SC.Y.0145.000000T0000Z-210710T1200Z/ /O.NEW.KSEW.SC.Y.0146.210711T0000Z-210711T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 305 AM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 5 PM this afternoon to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-101815- /O.NEW.KSEW.SC.Y.0146.210710T2100Z-210711T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 305 AM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
317 WHUS76 KSEW 101607 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 907 AM PDT Sat Jul 10 2021 PZZ150-153-156-170-173-176-110015- /O.CON.KSEW.SC.Y.0146.210710T2100Z-210711T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 907 AM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 2 PM this afternoon to 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-110015- /O.CON.KSEW.SC.Y.0146.210711T0000Z-210711T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 907 AM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
945 WHUS76 KSEW 102044 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 144 PM PDT Sat Jul 10 2021 PZZ131-132-110445- /O.UPG.KSEW.SC.Y.0146.210711T0000Z-210711T1200Z/ /O.NEW.KSEW.GL.W.0045.210711T0000Z-210711T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 144 PM PDT Sat Jul 10 2021 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-110445- /O.CON.KSEW.SC.Y.0146.210710T2100Z-210711T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 144 PM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
689 WHUS76 KSEW 110320 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 820 PM PDT Sat Jul 10 2021 PZZ131-132-111130- /O.CON.KSEW.GL.W.0045.000000T0000Z-210711T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 820 PM PDT Sat Jul 10 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 25 to 35 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-134-111130- /O.EXB.KSEW.SC.Y.0146.000000T0000Z-210711T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 820 PM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...For Admiralty Inlet, northwest wind 15 to 25 kt. For the Northern Inland Waters, southerly wind 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-110900- /O.CON.KSEW.SC.Y.0146.000000T0000Z-210711T0900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 820 PM PDT Sat Jul 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
288 WHUS76 KSEW 111000 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 300 AM PDT Sun Jul 11 2021 PZZ131-132-111800- /O.CON.KSEW.GL.W.0045.000000T0000Z-210711T1200Z/ /O.NEW.KSEW.SC.Y.0147.210712T0000Z-210712T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 300 AM PDT Sun Jul 11 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 5 AM PDT early this morning. For the Small Craft Advisory, from 5 PM this afternoon to 5 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-111800- /O.NEW.KSEW.SC.Y.0147.210711T2000Z-210712T0800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 300 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 1 PM this afternoon to 1 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-111200- /O.CON.KSEW.SC.Y.0146.000000T0000Z-210711T1200Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 300 AM PDT Sun Jul 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 8:45 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 8:45 PM PDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
845 PM PDT Fri Jul 9 2021
.UPDATE...No major updates needed to the forecast package this
evening-have only made minor tweaks to sky grids to account for
current observations of the marine stratus starting to push
inland along the coast and down the Strait of Juan de Fuca. Expect
stratus to continue to make its way inland overnight into portions
of the south and central Sound. Clouds will scatter through the
morning and retreat back to the coast by midday for another sunny
afternoon across the interior on Saturday. The previous
discussion follows below, with some minor updates made to the
aviation and marine sections. 14
&&
.SYNOPSIS...Weak high pressure aloft with low level onshore flow
will prevail into the first part of next week for dry weather and
temperatures a little above normal. An upper trough will cool
temperatures back to near normal in the middle of next week.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...Dry weather will continue
with high pressure aloft and low level onshore flow. Onshore flow
will not be very strong with low clouds only pushing partially
inland each night and burning back to the coast by midday each
day. Highs will be a few degrees above normal each day. Schneider
.LONG TERM /TUESDAY THROUGH FRIDAY/...A broad upper ridge will
remain over the area on Tuesday. This looks like the warmest day
of next week as 850 MB temperatures peak over the area. Low level
onshore flow will continue but highs should still be in the lower
to mid 80s for the interior away from the water.
Gradual cooling will occur Wednesday and Thursday as the upper
ridge is replaced by a broad upper trough. It still looks dry but
onshore flow will increase for more night and morning clouds.
Highs will return to near normal.
Friday should be more of the same - a broad upper trough over the
area with decent low level onshore flow for night and morning
clouds with afternoon sunshine and highs near normal. Very typical
summer weather. The EPS (European Ensemble) continues to show a
few members with some very light QPF towards the end of next
week so there is a small chance the current dry streak could end.
Schneider
&&
.AVIATION...Upper level ridge over the area with southwesterly flow
aloft. Onshore flow continuing in the lower levels.
VFR conditions in place over much of W WA this evening although some
stratus right on the coast may result in periodic MVFR to IFR
conditions. These stratus will move inland overnight but for the
most part staying west of Puget Sound. In the Southwest Interior the
stratus will get just east of I-5 before retreating to off the coast
again by 19z. For locations east of the Sound, VFR conditions will
persist.
KSEA...Mostly clear skies. Northwest winds 6 to 10 knots becoming
light southwesterly 12z-15z Saturday. Northerly winds again
Saturday afternoon. Felton/18
&&
.MARINE...Varying degrees of onshore flow for the next week over
the waters. Small craft advisory westerlies in the evening and
early morning hours for the Central and Eastern Strait of Juan de
Fuca each day into early next week. Gale force winds are possible in
the Central and Eastern Strait Saturday night but will wait for 00Z
data to come in before determining whether a watch will be needed.
As such, no additional headlines planned for evening update.
Felton/18
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Saturday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:44 PM PDT | Gale Warning | SEW | 15 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.